MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER

BOSTON SCIENTIFIC CORPORATION FARAWAVE; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER
Lot Number 0036565577
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Ischemia (1942); Myocardial Infarction (1969); Vasoconstriction (2126); Ventricular Fibrillation (2130); Heart Block (4444)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced an arrhythmia, myocardial infarction, ischemia, st segment elevation, cardiac arrest, heart block and vasospasm.It was reported that farawave was selected for use during a af ablation.Prior to procedure start patient was having to be hemodynamically supported due to hypotension (ef 35-40%).Underwent procedure at physicians' discretion.Ablated left superior pulmonary vein (lspv), left inferior pulmonary vein (lipv), right superior pulmonary vein (rspv) following optiwave workflow.Right inferior pulmonary vein (ripv) was engaged and four flowers were done, physician was moving into basket to finish the last four lesions.At the time of the fourth flower, physician noticed st segment elevation in inferior leads and heart rate increase.Ruled out air emboli with angiography.Interventional cardiology (ic) paged and started left heart catheterization (lhc).During lhc, patient went into pulseless electrical activity (pea) and compressions were started following acls protocols along with pharmacological interventions.Lhc resumed, paused compressions to get a contrast shot of the right coronary artery (rca), confirmed rca vasospasm.Patient went into ventricular fibrillation and was shocked once.Ic team then placed an non-boston scientific heart pump device to support hemodynamics, non-boston scientific sheath and farawave catheter removed from left atrium at this time.Lhc resumed, and patient was given intracoronary nitroglycerin.Vasospasm resolved.Ic team then placed a swan for a right heart catheterization (rhc).At the time of this writing, patient currently hemodynamically stable in procedure room on heart pump and vasopressors (neosynephrine, epinephrine, nitroglycerin and others - not disclosed).The patient was admitted to icu following procedure end due to this complication.The patient had recovered and was discharged from the hospital.The product is not expected to return, as it was retained by the facility.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
FARAWAVE
Common Device Name
CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23488314
Report Number2124215-2025-80251
Device Sequence Number10499676
Product Code QZI
UDI-Device Identifier00191506043155
UDI-Public(01)00191506043155(17)270520(10)36565577
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0036565577
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/06/2025
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age61 YR
Patient SexMale